Alert archive / Georgia / Flash Flood Warnings in 2003
Flash Flood Warning 126, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood warning at Jul 22, 2003, 9:53 AM EDT for Morgan County, Walton County, Georgia. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2003, 9:53 AM EDT (13:53 UTC)
- Expired
- Jul 22, 2003, 12:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Morgan County, GA, Walton County, GA
The radar
The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 13:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 1.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 491 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KFFC 221354 FFWATL GAC211-297-221600- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 953 AM EDT TUE JUL 22 2003 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... MORGAN COUNTY IN NORTH CENTRAL GEORGIA WALTON COUNTY IN NORTH CENTRAL GEORGIA * UNTIL NOON EDT * AT 947 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN 3 MILES NORTH OF RUTLEDGE...OR ABOUT 7 MILES EAST OF SOCIAL CIRCLE...MOVING EAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE MONROE AND SOCIAL CIRCLE CREEKS AFFECTED INCLUDE...MEANS CREEKS...AND HARD LABOR CREEK. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES... INCLUDING SUVS AND PICKUPS. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. YOU CAN REPORT SERIOUS FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3367 8379 3351 8361 3365 8337 3389 8367 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 5:30 AM EDT, 4 hours 23 minutes earlier.
Area forecast discussion, Jul 22, 5:30 AM EDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 AM EDT TUE JUL 22 2003 ...400 AM PUBLIC DISCUSSION... CURRENT RADAR LOOP SHOWS WEAK BOUNDARY WITH A FEW THUNDERSTORMS ALONG IT MOVING SOUTH INTO N GA. THE MAIN FRONT IS STILL BACK INTO KY/TN. THINGS ARE STILL ON TRACK FOR PRECIP TO MOVE INTO THE AREA TODAY AND CONTINUE THROUGH EARLY THURSDAY MORNING ACROSS NORTH AND CENTRAL GEORGIA. THE MAIN COLD FRONT MOVES INTO N GA THIS EVENING AND CONTINUES MOVING SOUTH AND EAST OF THE STATE. IT SHOULD BE OUT OF THE AREA BY THU EVENING/FRI MORNING. ALL IN ALL GENERAL TIMING AND STRENGTH OF THE SYSTEM LOOKS TO REMAIN IN LINE WITH THE CURRENT FORECAST. NEEDED TO ADJUST POPS A BIT TO TRY AND PINPOINT THE TIMING A LITTLE BETTER. AS THE SYSTEM EXITS THE CWA A MUCH DRIER AIRMASS MOVES IN ACROSS THE FORECAST AREA BEGINNING THURSDAY MORNING. AFTER THAT NORTH GEORGIA SHOULD STAY DRY THOROUGH SUN AFTERNOON. THERE WILL BE SOME MOISTURE THAT SEEPS BACK INTO CENTRAL GEORGIA FRI/SAT ON SOUTHEAST RETURN FLOW. MAY SEE SOME ISOLATED TO SCATTERED DIURNAL CONVECTION ACROSS SOUTHERN PORTIONS OF THE FORECAST AREA. WILL CONTINUE WITH POPS EXTREME SOUTHERN CWA THROUGH THE PERIOD. AS FOR TEMPS NO MAJOR CHANGES WERE NEED AT THIS TIME. .PRELIMINARY POINT TEMPS/POPS... KATL 85 69 81 67 / 60 70 30 20 KAHN 86 69 82 67 / 60 70 40 20 KGVL 81 67 80 65 / 60 70 30 20 KRMG 85 68 82 65 / 70 70 30 10 KCSG 88 73 84 69 / 50 70 50 30 KMCN 89 72 84 69 / 50 60 60 30 .ATL WATCHES/WARNINGS/ADVISORIES... GA...NONE. ...AVIATION DISCUSSION... .CURRENT...BERMUDA SURFACE HIGH OVER GA WITH A PERSISTENT TROF CHA-CSG. EAST US TROF ALOFT. .MODELS...THEY DIFFER IN TIMING AND INTENSITY. PREFER ETA ASS FITS CURRENT CONDITIONS. AVN SEEMS TOO FAST. .FORECAST...HIGH TO WEAKEN AS A FRONT DROPS SOUTH FROM THE OHIO VALLEY INTO NORTH GA TONIGHT IN RESPONSE TO UPPER VORT MOVING THRU UPPER TROF. SURFACE TROF DEVELOPS OVER MOUNTAINS AS PREFRONTAL TROF AS FRONT APPROACHES. ISOLATED RW/TRW THIS MORNING WILL BECOME MORE WIDESPREAD AS THE DAY GOES ON. HOWEVER. THE EXACT TIMING AND LOCATION IS INDEFINITE, MODEL DEPENDENT THUS LIMITED INCLUDING IN TAFS. GENERAL VFR CONDITIONS WITH PATCHY IFR AT 10Z. IFR IN CLOUDS AND FOG WILL BECOME MORE WIDESPREAD BY 11-12Z AS TEMPS COOL, THEN IMPROVE AFTER 14-15Z TO MVFR-VFR. GREATEST OCCURRENCE WILL BE NORTH. AFTERNOON CONDITIONS WILL GENERALLY BE VFR WITH PATCHY IFR IN RW/TRW. TRWS MOST LIKELY WITH FRONT. CURRENT DEVELOPING ISOLATED RW/TRW WILL SLOWLY DISSIPATE MORNING, THEN INCREASE AFTER 00Z IN COVERAGE AS FRONT AND SUPPORTING UPPER VORT APPROACH. SURFACE WINDS WILL REMAIN SW 5 THIS AM 5-10 AFTERNOON AND 10-15 EVENING.
Hazardous weather outlook, Jul 22, 6:03 AM EDT, 3 hours 50 minutes before
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 603 AM EDT TUE JUL 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ISOLATED SEVERE THUNDERSTORMS TODAY AND TONIGHT. .SYNOPSIS... A FRONTAL SYSTEM WILL BE PUSHING INTO GEORGIA TONIGHT. AHEAD OF THIS BOUNDARY...EXPECT INCREASING INSTABILITY AND MOISTURE. .PRIMARY HAZARD... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND AHEAD OF THE FRONTAL BOUNDARY TODAY AND TONIGHT. THE MAIN THREAT WILL BE WITH AND AHEAD OF THE FRONT TONIGHT. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE...WITH THE PRIMARY THREAT LARGE HAIL AND DAMAGING WINDS. THE BEST CHANCE OF THUNDERSTORM DEVELOPMENT WILL BE NORTH OF AN ATLANTA TO ATHENS LINE. THE BEST CHANCE OF THUNDERSTORM DEVELOPMENT WILL BE FROM 2PM ONWARD. .DISCUSSION... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY... ACROSS PARTS OF NORTH AND CENTRAL GEORGIA...AS DAYTIME HEATING WILL COMBINES WITH INCREASING MOISTURE. THIS WILL LEAD TO GREATER INSTABILITY. DEWPOINTS ARE EXPECTED TO RISE INTO THE 70S. CAPE WILL BE INCREASING TO NEAR 1000 OVER NORTH GEORGIA. THIS WILL LEAD TO ISOLATED SEVERE THUNDERSTORMS...WITH WINDS OF 55 MPH OR GREATER AND HAIL TO THE SIZE OF DIMES. .FOR SPOTTERS... SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR WEATHER CONDITIONS...AND BE READY FOR POSSIBLE ACTIVATION. .DAY TWO THROUGH DAY SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS EACH DAY EXCEPT FRIDAY AND SATURDAY. FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 9:37 AM EDT | Flash Flood Warning | FFC | Newton | 113 min |
| Jul 22, 12:08 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Walker | 37 min |
| Jul 22, 12:11 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Walker | 34 min |
| Jul 22, 12:34 PM EDT | Severe Thunderstorm Warning | FFC | Floyd, Gordon | 26 min |
| Jul 22, 12:51 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Polk | 24 min |
| Jul 22, 1:03 PM EDT | Severe Thunderstorm Warning | FFC | Fulton | 27 min |
| Jul 22, 1:11 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth, Gwinnett | 49 min |
| Jul 22, 1:26 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 34 min |
| Jul 22, 1:28 PM EDT | Severe Thunderstorm Warning | FFC | Haralson | 32 min |
| Jul 22, 1:34 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Cobb, Paulding | 26 min |
| Jul 22, 1:37 PM EDT | Severe Thunderstorm Warning | FFC | Douglas | 23 min |
| Jul 22, 1:38 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Lumpkin | 52 min |
| Jul 22, 1:40 PM EDT | Severe Thunderstorm Warning | FFC | Fulton | 35 min |
| Jul 22, 1:45 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Hall, Jackson | 45 min |
| Jul 22, 1:50 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Henry, Rockdale | 55 min |
| Jul 22, 2:01 PM EDT | Severe Thunderstorm Warning | FFC | Towns, Union, White | 44 min |
| Jul 22, 2:01 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta | 59 min |
| Jul 22, 2:05 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 40 min |
| Jul 22, 2:16 PM EDT | Severe Thunderstorm Warning | FFC | Newton, Walton | 59 min |
| Jul 22, 2:19 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Clarke, Jackson, Madison | 56 min |
| Jul 22, 2:26 PM EDT | Severe Thunderstorm Warning | FFC | Fayette | 54 min |
| Jul 22, 2:29 PM EDT | Severe Thunderstorm Warning | FFC | Morgan | 31 min |
| Jul 22, 2:40 PM EDT | Severe Thunderstorm Warning | FFC | Oconee | 50 min |
| Jul 22, 2:57 PM EDT | Severe Thunderstorm Warning | FFC | Morgan | 48 min |
| Jul 22, 3:04 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Oglethorpe | 56 min |
| Jul 22, 3:09 PM EDT | Severe Thunderstorm Warning | FFC | Houston | 51 min |
| Jul 22, 3:24 PM EDT | Severe Thunderstorm Warning | FFC | Twiggs | 51 min |
| Jul 22, 3:27 PM EDT | Severe Thunderstorm Warning | FFC | Macon | 48 min |
| Jul 22, 3:33 PM EDT | Severe Thunderstorm Warning | FFC | Harris | 27 min |
| Jul 22, 4:17 PM EDT | Flash Flood Warning | FFC | Jones | 118 min |
| Jul 22, 4:29 PM EDT | Severe Thunderstorm Warning | FFC | Laurens | 31 min |
Nearby
Flash Flood Warnings in Georgia, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.